Alert archive / Georgia / Heat Advisories in 2007

Heat Advisory 7, NWS Atlanta, GA

August 14, 200736 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Aug 14, 2007, 3:51 AM EDT for 36 counties in Georgia. It took effect at Aug 14, 2007, 1:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2007, 3:51 AM EDT (07:51 UTC)
In effect from
Aug 14, 2007, 1:00 PM EDT
Expired
Aug 14, 2007, 6:16 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 36 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 22 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2504 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 140751
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT TUE AUG 14 2007

GAZ061-062-072>076-080>086-089>098-102>113-141600-
/O.NEW.KFFC.HT.Y.0007.070814T1700Z-070815T0000Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
351 AM EDT TUE AUG 14 2007

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. THE ADVISORY INCLUDES THE AREA FROM COLUMBUS...TO
MACON...TO WARRENTON AND SOUTH.

STRONG HIGH PRESSURE CONTINUES OVER THE SOUTHEAST TODAY...WITH HOT
AND DRY CONDITIONS PERSISTING. TEMPERATURES THIS AFTERNOON SHOULD
RANGE FROM NEAR 100 TO 103. THIS COMBINED WITH THE HUMIDITY WILL
PRODUCE DANGEROUS HEAT FOR A FEW HOURS. 

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

$$
1 follow-up statement
000 
WWUS72 KFFC 142216
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT TUE AUG 14 2007

GAZ061-062-072>076-080>086-089>098-102>113-142330-
/O.CAN.KFFC.HT.Y.0007.000000T0000Z-070815T0000Z/
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
616 PM EDT TUE AUG 14 2007

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
HEAT ADVISORY.



$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 13, 9:45 PM EDT, 6 hours 6 minutes earlier.

Area forecast discussion, Aug 13, 9:45 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT MON AUG 13 2007

.UPDATE...
ISOLATED THUNDERSTORMS CONTINUE TO FIRE IN PORTIONS OF CENTRAL
GEORGIA MONDAY EVENING. LINGERING HEAT AND LOW LEVEL CONVERGENCE
ASSOCIATED WITH SURFACE TROUGH NEAR THE FALL LINE COULD KEEP SOME
CONVECTION GOING FOR ANOTHER COUPLE OF HOURS. WILL UPDATE TO DROP
POPS OUT OF FORECAST WHEN SURFACE TEMPERATURES DROP A FEW MORE
DEGREES.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
ISOLATED TO SCATTERED CONVECTION POSSIBLE OVER CENTRAL GA THIS
AFTERNOON AND EVENING ALONG AND S OF A SURFACE THERMAL TROUGH WHERE
THE BEST MOISTURE AND INSTABILITY IS LOCATED. ANY CONVECTION WILL
DIMINISH WITH THE LOSS OF DAYTIME HEATING BUT STORMS THAT DO DEVELOP
COULD BECOME STRONG.

AIRMASS LOOKING TOO DRY FOR CONVECTION ON TUESDAY AS RATHER DRY
SURFACE DEW POINTS SURGE IN OVER THE AREA. THE PLACE TO WATCH FOR
POSSIBLE CONVECTION WILL BE THE FAR S COUNTIES WHERE THERE COULD BE
JUST ENOUGH MOISTURE TO PRODUCE LATE AFTERNOON STORMS. FOR NOW WILL
CONTINUE WITH NO MENTION OF PRECIP. HIGHS TEMPERATURES GETTING TO
100 OVER CENTRAL GEORGIA AND CLOSE MOST OTHER PLACES EXCEPT THE NE
MOUNTAINS. HEAT INDICES RUNNING LESS THAN 105.

AGAIN AIRMASS LOOKING TOO DRY FOR CONVECTION ON WEDNESDAY.
THE PLACE TO WATCH FOR POSSIBLE CONVECTION WILL BE THE FAR SE
COUNTIES WHERE THERE COULD BE JUST ENOUGH MOISTURE AND INSTABILITY
TO PRODUCE LATE AFTERNOON STORMS. FOR NOW WILL CONTINUE WITH NO
MENTION OF PRECIP. HIGHS TEMPERATURES AROUND 100 FOR MANY LOCATIONS
EXCEPT THE NE MOUNTAINS. HEAT INDICES GETTING TO 105 TO 107 FOR SOME
LOCATIONS OVER THE SOUTHERN PART OF CENTRAL GEORGIA.

.LONG TERM /THURSDAY THROUGH MONDAY/...
RIDGE ALOFT BUILDS TOWARD THE SE FOR THURSDAY AND CONTINUES JUST OFF
TO THE WEST FOR FRIDAY. SURFACE THERMAL TROUGH CONTINUING ACROSS
CENTRAL GA. HARD CALL IF THERE IS ENOUGH MOISTURE AND INSTABILITY
FOR THUNDERSTORMS AND THIS WILL BE MONITORED. SURFACE FLOW BECOMES
MORE E TO S FOR SATURDAY WITH MORE MOISTURE IN GENERAL OVER THE AREA
AND THIS SHOULD LEAD TO AT LEAST SOME DIURNAL CONVECTION. SURFACE
FLOW MORE SSE FOR SUNDAY AND THIS SHOULD CONTINUE THE POSSIBILITY
FOR AT LEAST SOME DIURNAL CONVECTION FOR SUNDAY AND MONDAY. HIGHS IN
THE 90S CONTINUING FOR MOST OF THIS PERIOD.

&&

.FIRE WEATHER...
MIN RHS GETTING DOWN TO 20 TO 25 PERCENT FOR SOME AREAS OF N AND
CENTRAL GA TUESDAY AFTERNOON AND PARTS OF N GA WEDNESDAY AFTERNOON.
DURATIONS GET CLOSE TO 4 HOURS FOR A FEW LOCATIONS BUT LESS THAN 4
HOURS FOR THE MOST PART.

&&

.AVIATION...
NO SIGNIFICANT CLOUDINESS IS ANTICIPATED DUE TO SUBSIDENCE
ASSOCIATED WITH LARGE UPPER RIDGE TO OUR WEST. VISIBILITIES TOWARD
DAYBREAK COULD BE REDUCED TO 5 OR 6 MILES IN HAZE/FOG IN THE VERY
SHALLOW MIXED LAYER. VISIBILITIES SHOULD IMPROVE BETWEEN MID-MORNING
AND NOON AS THE DEPTH OF MIXING INCREASES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  99  71 100  72 /   5   5   5   5   5
ATLANTA         74  98  74 100  76 /   5   5   5   5   5
BLAIRSVILLE     63  93  63  94  68 /   5   5   5   5  10
CARTERSVILLE    64  99  65 100  70 /   5   5   5   5  10
COLUMBUS        75 100  76 100  78 /   5   5   5   5   5
GAINESVILLE     71  97  72  99  73 /   5   5   5   5  10
MACON           71 101  72 101  74 /   5   5   5   5   5
ROME            67  98  67 100  71 /   5   5   5   5  10
PEACHTREE CITY  64  98  64  99  70 /   5   5   5   5   5
VIDALIA         76  99  76  99  78 /  20  10  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL/15
Hazardous weather outlook, Aug 14, 1:50 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 AM EDT TUE AUG 14 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
150 AM EDT TUE AUG 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...MONDAY NIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A LARGE SUBTROPICAL RIDGE...CENTERED OVER THE MIDWEST...WILL BEGIN
TO MOVE BACK TO THE EAST THROUGH THE WEEK. A WEAK AND DIFFUSE SURFACE
BOUNDARY ACROSS CENTRAL GEORGIA WILL DRIFT SLOWLY SOUTH TOWARD THE
FLORIDA BORDER TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN NORTH GEORGIA THURSDAY
THROUGH FRIDAY...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA
SATURDAY THROUGH SUNDAY. OTHERWISE...HIGH TEMPERATURES WILL RANGE
FROM 95 TO 100 IN MOST AREAS TUESDAY THROUGH WEDNESDAY.
HOWEVER...DEWPOINTS HAVE LOWERED INTO THE 60S IN MOST AREAS...SO
HEAT INDEX READINGS ARE EXPECTED TO REMAIN BELOW 105 IN MOST AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

19

In the hours before

Special weather statement, Aug 13, 9:54 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT MON AUG 13 2007

GAZ086-140230-
954 PM EDT MON AUG 13 2007

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...FREQUENT LIGHTNING AND
WIND GUSTS TO 45 MPH IN EMANUEL COUNTY UNTIL 1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES NORTHEAST OF GEORGE L. SMITH STATE
PARK...AND MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
EAST EMANUEL COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE GEORGE L. SMITH STATE PARK. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

Nearby

Heat Advisories in Georgia, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.